Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 40, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 20, 2012, 5:19 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2012, 5:19 PM EDT (21:19 UTC)
- Expired
- May 21, 2012, 12:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
799 WHUS73 KGRR 202119 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 519 PM EDT SUN MAY 20 2012 LMZ849-210400- /O.NEW.KGRR.SC.Y.0040.120520T2119Z-120521T0400Z/ PENTWATER TO MANISTEE MI- 519 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...SOUTH 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
462 WHUS73 KGRR 210117 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 917 PM EDT SUN MAY 20 2012 LMZ849-210400- /O.CON.KGRR.SC.Y.0040.000000T0000Z-120521T0400Z/ PENTWATER TO MANISTEE MI- 917 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...SOUTH 20 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:50 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 20, 3:50 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EDT SUN MAY 20 2012 .SYNOPSIS... ISSUED AT 350 PM EDT SUN MAY 20 2012 A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TONIGHT WITH MUCH COOLER WEATHER TO FOLLOW FOR MONDAY AND TUESDAY. HIGHS WILL BE BACK DOWN INTO THE UPPER 60S AND LOWER 70S. NO SEVERE WEATHER IS EXPECTED WITH THE STORMS TONIGHT BUT SOME OF THE STRONGER STORMS COULD HAVE SMALL HAIL AND HEAVY DOWNPOURS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 350 PM EDT SUN MAY 20 2012 MADE MINOR TWEAKS TO TIMING OF SHOWERS AND THUNDERSTORMS THIS EVENING AND POST FRONT SHOWERS LATE TONIGHT AND MONDAY. MAIN FORECAST PROBLEM IS COVERAGE OF LAKE BREEZE SHOWERS AND THUNDERSTORMS EARLY THIS EVENING AND TIMING ARRIVAL OF PRE FRONTAL SHOWERS AND THUNDERSTORMS THIS EVENING. LAKE BREEZE CONVERGENCE HAS COMBINED WITH SFC HEATING AND STEEP MID LEVEL LAPSE RATES TO FIRE UP SOME ISOLATED STORMS THIS AFTERNOON. THESE SHOULD CONTINUE INTO EARLY EVENING THEN DIMINISH WITH LOSS OF SFC HEATING. MEANWHILE...STORMS FIRING UP IN WISCONSIN ALONG THE PRE FRONTAL TROUGH ARE EXPECTED TO FORM A SOLID LIKE OF SHOWERS AND THUNDERSTORMS AND MOVE ACROSS LAKE MICHIGAN...ARRIVING IN THE WESTERN ZONES AROUND 02Z. EXPECT THE STORMS TO WEAKEN THROUGH THE EVENING WITH LOSS OF SFC HEATING AND MARGINAL DEEP LAYER SHEAR...BUT THERE SHOULD BE ENOUGH COVERAGE TO WARRANT LIKELY POPS ALONG THE WESTERN ZONES THIS EVENING WITH CHANCE POPS FURTHER EAST. MOISTURE ALONG AND BEHIND THE FRONT IS NOT VERY DEEP AND THE BEST LIFT MISSES US TO THE NORTH...SO SCATTERED POPS SHOULD COVER THINGS FOR MONDAY. WEAK TROUGH AXIS MOVES THROUGH MONDAY NIGHT BUT POPS SHOULD BE LIMITED AS SFC HIGH ALONG WITH GENERAL SUBSIDENCE IS MOVING IN FROM THE WEST DURING THE EVENING. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 350 PM EDT SUN MAY 20 2012 HIGH PRESSURE OVER THE GREAT LAKES TUESDAY WILL RESULT IN A COUPLE OF DRY DAYS DURING MID WEEK. THE ACTIVE PORTION OF THE PERIOD WILL COME AT THE END OF THE WEEK WHEN A COLD FRONT WILL MOVE TOWARD LOWER MICHIGAN. A COUPLE OF DAYS OF SOUTHWEST FLOW WILL RESULT IN INCREASING MOISTURE AND INSTABILITY FROM LATE WEDNESDAY THROUGH FRIDAY. THE 12Z ECMWF CONTINUES THE MODEL TREND OF BEING SLOWER WITH FROPA THAN THAN THE GFS. HOWEVER...IT IS A BIT QUICKER THAN FRIDAY/S RUN. ALTHOUGH SHEAR IS LOW...MODERATE INSTABILITY LOOKS POSSIBLE ESPECIALLY WITH THE ECMWF FROPA DURING FRIDAY AFTERNOON. CONFIDENCE IS INCREASING WE/LL SEE TSRA IN THE THURSDAY-FRIDAY TIME FRAME. ONCE THE COLD FRONT PASSES THROUGH WE/LL SEE CANADIAN HIGH PRESSURE BRIEFLY BUILD SOUTH INTO THE STATE BEFORE THE OLD FRONTAL BOUNDARY BEGINS LIFTING NORTH SATURDAY/SUNDAY. WE/LL KEEP A SLGHT CHC TSRA IN FOR FRONT MOVING BACK NORTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 128 PM EDT SUN MAY 20 2012 SOME TOWERING CU GOING UP THIS AFTERNOON ACROSS WESTERN LOWER MICHIGAN BUT DRY ATMOSPHERE WILL INITIALLY LIMIT THUNDERSTORM COVERAGE TO ISOLATED AT MOST. DID NOT INCLUDE MENTION OF THUNDER UNTIL AFTER 00Z AS STORMS ALONG AND AHEAD OF THE COLD FRONT CROSS LAKE MICHIGAN. SO VFR CONDITIONS EXPECTED TP PREVAIL THROUGH EVENING THEN ISOLATED MVFR AND PERHAPS IFR IN SCATTERED THUNDERSTORMS AS THE WEAKENING LINE OF STORMS MOVES IN. SOME WIDESPREAD MVFR EXPECTED LATER TONIGHT AS LOWER MOISTURE ALONG AND JUST BEHIND THE COLD FRONT MOVES IN ALONG WITH SCATTERED SHOWERS. THUNDERSTORMS SHOULD BE WINDING DOWN BY 06Z. MVFR CEILINGS SHOULD BREAK UP AFTER 12Z. && .MARINE... ISSUED AT 350 PM EDT SUN MAY 20 2012 WINDS BEHIND THE COLD FRONT ON MONDAY MAY GUST OVER 20 KNOTS AT TIMES BUT WAVES SHOULD REMAIN BELOW FOUR FEET. DECIDED NOT TO GO WITH A SMALL CRAFT ADVISORY FOR NOW AS CONDITIONS WILL BE MARGINAL. && .HYDROLOGY... ISSUED AT 350 PM EDT SUN MAY 20 2012 QPF TONIGHT AND MONDAY SHOULD NOT BE HEAVY OR WIDESPREAD ENOUGH TO AFFECT RIVER LEVELS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...93 AVIATION...OSTUNO HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, May 20, 3:58 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 PM EDT SUN MAY 20 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 211000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 358 PM EDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING...THEN A LINE OF THUNDERSTORMS WILL MOVE ACROSS LAKE MICHIGAN AND ARRIVE ALONG THE WEST MICHIGAN SHORE BY 10 PM GUSTS OVER 40 MPH ALONG WITH SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE IN THE THURSDAY THROUGH SATURDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:50 PM EDT | Special Marine Warning | GRR | 55 min | |
| May 20, 7:59 PM EDT | Special Weather Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 61 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.